Jul 7, 2010
i am a 33 year old female and am hiv and aids positive six months done the line i started taking medication and a month ago i started feeling numbness in the legs, i cannot feel them at all at times and then it is feels like pins and needles, it feels worse when i sleep and the legs are horizontal and when i sleep with the legs up it is better they seem a bit more sensitive now than before, what is the cause and how can i curb this feeling my doctor tells me there is no medication for it, but to change the drugs ARV
Response from Dr. Henry
Risk for HIV related peripheral neuropathy depends on CD4 count and other factors. Risk for HIV treatment related peripheral neuropathy depends on what specific HIV drugs you are taking. If your are on one of the "D" drugs (ddi, D4T) for example then a switch to an alternative regimen would be the first step if that seems to be the likely cause and other drugs are available. A careful clinical evaluation sometimes with neurology consultation is recommended for starters. There are some variably effective treatments for the symptoms of neuropathy that can be offered in some situations but treatment remains frustrating so avoiding severe cases is high priority. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting AIDS From Blowjob From A Prostitute
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- White Tongue After Licking Vagina Worried I Have HIV
- What Age Group Is More Likely To Have Or Catch Genital Herpes?
- Can Sperm Contain Hiv And Aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.